Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Another Remeron Question-response to Dave Daveman

Posted by karenR on April 9, 2001, at 15:45:08

In reply to Re: Another Remeron Question-response to Karen karenR, posted by Daveman on April 7, 2001, at 0:05:07

Hi Dave,

I actually wanted to increase my remeron because of the tightness in my chest and feeling like I couldn't
get a full breath in. Last friday, my doc said I could go from 15mg to 30 mgs. I started this weekend. I felt
really good on saturday, didn't even feel tired at all from the increase, felt ok sunday,
then had a really bad sunday night from anxiety. Has anyone ever lost the ability to yawn?
I know it sounds strange, but it was highly distressing and I had so much trouble sleeping.
The 30 mgs of remeron dont' seem to have any side effects for me. I had a little bout with the
constant cravings for food (not increase in appetite, just never satisfied with what
I ate). After 4 weeks, that passed. Anyway, I'm hoping after a couple of weeks at 30 mgs I will
level out and feel better.

Karen

> Karen:
>
> I've been on Remeron 15 mgs. for about six weeks now. The sedation effect wore off for me after about a month. I asked my docs about a different sleep augmentor (my main med is Celexa, 40 mg.) but they wanted to wait awhile and see what would happen. I started experimenting with "natural" sleep aids (usually Valerian root, GABA, occasionally Kava) and, lo and behold, started sleeping again- not through the night, mind you, but enough to function well the next day. And so it has gone the last couple of weeks- I have Ambien, xanax and klonopin on hand as needed but haven't taken one in a long time (and want to take as little as possible of that stuff!)
>
> Going "up" on Remeron does not increase the sleep factor for most people. Remeron is a "paradoxic" med, the more you take the more activating it is (not for everyone, but for most). So I'm not surprised at your reaction. If it is sleep augmentation you're looking for, the following are meds that various patients have found useful (other than a benzo or a sleeping pill): Trazodone (low dose), Zyprexa, one of the tricyclics (elavil or doxepin), vistaril (an antihistamine).
>
> Good luck and let us know how it goes!
>
> Dave
>
> > > I want to second what Mark wrote. The first night I took Remeron 15 mg. I slept ten straight hours- and I too was, at the time, suffering from severe anxiety-related insomnia and had been taking benzos (xanax and klonopin) to sleep. One hit of Rem and it was goodbye benzos!
> > >
> > > Dave
> > >
> >
> > Daveman,
> >
> > How long have you been on the remeron and how much? I started 7.5mgs 6 weeks ago. I had immediate good effects, but they started to wear off,
> > I went up to 15 mgs a week ago, and feel awful, as if I'm not taking anything. I suspect at my appt today my doc will say go up to 30 mgs, but
> > am I "immune" to remeron or do I just need more? It's not making me sleepy at all. I was afraid, cuz the first time I took it, I was almost comatose
> > for about 24 hours, then totally fine. When I went up to 15 mgs I thought I'd experience the same thing, but
> > nothing at all happened, in fact, the tightness in my chest got worse. :(
> >
> > KarenR


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:karenR thread:58796
URL: http://www.dr-bob.org/babble/20010403/msgs/59226.html